When to give up on Spiro?

Discussion in 'Aldactone (Spironolactone)' started by Debs, Oct 27, 2009.

  1. Debs

    Debs New Member

    I've been on 100mg of Spiro for almost 6 months now, with no results (except clearer looking skin). I don't want to up my dose because I had a hard enough time getting used to 100mg.

    I know it takes a while for Spiro to start working (if it ever does), but I'm not sure how much longer I should give it.

    Any thoughts?
  2. Kelley

    Kelley New Member

    I have been taking 200mg since the middle of May. I can tell you that my hair is thinner than before (at least in my opinion) but I also have a lot of hairs coming in. Some are really light in color and some are looking strong. It's not enough to make any kind of difference so for now only time will tell. It sucks having to wait it out but really in order to know if any treatment is going to work, you need to give it up to a year. My bio hair is ok...I still can get by with some DermMatch and Toppik...yes I use both! But who knows what a couple more months will bring. Good Luck with your decision...I know it's a hard one.
  3. Like

    Like New Member

    Spiro

    Hi Deb,

    I've been on Spiro for over a year now. My doctor started me on 50 mg. It wasn't doing anything for me, so she upped the dose to 100 mg, still nothing. I decided to go see another doctor who tested my iron and found my ferritin levels were a little low. She started me on iron supplements (feosol 2x day). She also upped the Spiro dosage to 200 mg. This really did it for me. My shedding is now minimum, like 2 to 5 hairs when I shower. I'm still taking iron supplements and have been on Spiro 200 mg for about 2 months now. I feel like I'm on the path to recovery. Just wanted to let you know because 100 mg did not do much for me, and my doctor did say that if you want it to work for your hair, the dosage needs to be 200 mg. Only downside for me so far is that my trips to the bathroom have been a lot more frequent, but I can live with that. I also do minoxidil, multivitamins and biotin 5,000 mcg a day.
    Good luck!
  4. Dharma2

    Dharma2 Member

    Hi Debs,

    I too am taking 200mg Spiro. I stared with 100/mg and that wasn't doing anything but making my hair fall out more. Then I went up to 200/mg and I just didn't feel right at all. The dose was too high all at once so I decreased it to 150/mg for a couple weeks and then back to 200/mg. The gradual increase worked well for me and the 200/mg finally helped my hair loss slow down after about 4 to 6 months. Spiro alone was also not enough for me so I started taking Diane 35 and now have almost completely stopped my hair loss and the hair I have left looks really healthy. I still have a ways to go before it returns to normal but I have tonnes of regrowth, longer than two inches so it's going to stay on my head. To sum it up, some women need both spiro to decrease testostrone and BCP to increase estrogen. Diane 35 is supposed to be one of the best antiangrogen pills available. It doesn't come without risk but if you do enough research you will find it's been around a very long time and that the risk are really no more than with any BCP. Many women have successfull taken Diane 35 for 10 plus years with no adverse effects. It's a very popular treatment for acne. Ideally you will find success with just the spiro that was my hope in the beginning too. Best of luck Debs. Just know that all the spiro symptoms should fade with time.
  5. Ju1977

    Ju1977 New Member

    I agree, it can take up to a year for it to take effect. I took 200mg and my shed really slowed down after about six months. I came off 200mg as it was causing melasma and enlarged breasts. My shed picked up after a couple of months to over a 100 so I went back on spiro at 75mg. This dose seems to be working for me but it did take about 7 months for my shed to get down to 30-50 per shower daily, the same amount acheived with 200mg.
  6. Nataly

    Nataly New Member

    Hi Debs. This question is really for anyone out there. My doctor put me on 50mg/day and I just wanted to know if that's a high dosage to slow down the shedding. Any replies will be greatly appreciated. Thank You
  7. GW07626

    GW07626 New Member

    I have been being treated by endocrinologist for 1 year, first year just took Yaz generic birth control pills. Hair stayed the same, remained thin without any new growth. Now my endocrinologist prescribed 100 mg of spiro two times a day, or if I want to stay on the Yaz then 100 mg once a day. Plus the Dr. is having me take a potassium test in 2 weeks, I took this test a few times while on Yaz too.

    So 100 or even 200 mg of Spiro a day does not seem like a high dosage according to my endocrinologist.

    The doctor seemed to say that one of the reasons for giving me Spiro was that she could "titrate it better," I think this meant give me bigger/stronger doses and give it in controllable increments. But it is a little confusing.

    After reading all these blogs, I think it is a good idea to take both the birth control pills and the Spiro in the lower 100 mg dose, maybe I won't have such severe side effects as some of the writers.

    I guess if it doesn't work, the Dr can raise my dose to 200 mg of Spiro and keep on the Yaz too. I haven't had any symptoms with the Yaz, luckily not even weight changes. I hope the Spiro is OK too. I took my first dose yesterday of the Spiro and I felt a little wierd, naseous and dizzy, so I'm glad I didn't go right to the 200 mg a day.